MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 382554
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the packets of a bd insyte¿ autoguard¿ bc shielded iv catheter(s) were ¿opening spontaneously¿ and no longer sterile.There was no report of exposure, injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: lot analysis dhr review was performed on the lot number 6119789: the product was manufactured on afa line 9 from may 2, 2016 thru may 3, 2016, and packaged on packaging line 11 from may 5, 2016 thru may 7, 2016.Review of the dhr¿s revealed all required challenges samples and testing was performed per specification in accordance with the set-up and in process sampling plans.Per review it was noted that there were no reject activity findings throughout the build of this lot that would impact upon the quality of the product.Set-up and in-process inspections included but not limited to blister thickness, bad seal/cut/holes, seal transfer width and package leak test.These were performed on various stages throughout the process, all the inspections passed per specifications.Visual analysis observations and testing: received one unused iag/bc 16ga unit in partially opened package from the lot number; 6119789.Visual/microscopic examination: the package was partially opened at the top of the blister pack.The analysis of top web adhesive: the product characteristics require a minimum of 1/8¿ seal transfer.This characteristic was met.In addition, the paper top web of the returned unit was analyzed.The analysis revealed an adequate of top web adhesive on the bottom web.The key variables that affect seal strength are: seal transfer/width and top web glue.Both of these variables were looked at during the investigation.Investigation samples(s) meet manufacturing specifications: yes; the returned unit provided for evaluation for this incident met the manufacturing specification requirements in regard to package seal integrity poor/questionable.Investigation conclusion: the defect package seal integrity poor/questionable, as stated in the description of the complaint, was confirmed with the returned units.Even though the package was partially opened, all the processes characteristics that directly influence the seal strength observed to be within specification.Root cause: relationship of device to the reported incident: indeterminate although the package was observed to be partially opened, there was no physical evidence to confirm or to support manufacturing process related issues for the defect.

Brand Name
BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key7592228
Report Number1710034-2018-00309
Device Sequence Number1383505
Product Code FOZ
UDI-Device Identifier30382903825548
UDI-Public30382903825548
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K110443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2019
Device Catalogue Number382554
Device Lot Number6119789
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2018
Initial Date Received by Manufacturer 05/25/2018
Supplement Date Received by Manufacturer05/25/2018
Initial Report FDA Received Date06/12/2018
Supplement Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;